×

zbMATH — the first resource for mathematics

On the existence of periodic solutions of a semilinear wave equation with a superlinear forcing term. (English) Zbl 0665.35050
This paper proves that there exists a positive integer T such that the semilinear wave equation \[ u_{tt}-u_{xx}+f(x,t,u)=0 \] has a \(2\pi\) /T-periodic solution if the forcing term satisfies the following conditions: (1) continuity; (2) periodicity: \(f(x,t+2\pi /T,u)=f(x,t,u)\), \(x\in [0,\pi]\), \(t,u\in R'\); (3) monotonicity, \(f(x,t,u_ 2)\geq f(x,t,u_ 1)\) if \(u_ 2\geq u_ 1\), for \(x\in [0,\pi]\), \(t\in R^ 1\); (4) growth condition.
Reviewer: J.H.Tian

MSC:
35L70 Second-order nonlinear hyperbolic equations
35B10 Periodic solutions to PDEs
35B05 Oscillation, zeros of solutions, mean value theorems, etc. in context of PDEs
PDF BibTeX XML Cite
Full Text: EuDML
References:
[1] Bahri A., Berestycki H.: Forced vibrations of superquadratic Hamiltonian systems. Preprint, Université Paris VI, 1981. · Zbl 0592.70027 · doi:10.1007/BF02392196
[2] Bahri A., Brezis H.: Periodic solutions of a nonlinear wave equation. Proc. Roy. Soc. Edinburgh Sect. A., 85 (1980), 313-320. · Zbl 0438.35044 · doi:10.1017/S0308210500011896
[3] Lions J. L: Quelques méthodes de resolution des problèmes aux limites non linéaires. Dunod,Gauthier-willars, Paris (1969). · Zbl 0189.40603
[4] Lovicar V.: Free vibrations for the equation \(u_{tt}-u_{xx}+f(u)=0\) with \(f\) sublinear. Proc. of Equadiff 5 (Bratislava, 1981), Teubner-Texte zur Mathematik, Band 47, 228-230.
[5] Palais R. S.: Critical point theory and the minimax principle. Proc. Sympos. Pure Math. 15 (1970), 185-212. · Zbl 0212.28902
[6] Rabinowitz P. H.: Large amplitude time periodic solutions of a semilinear wave equation. Comm. Pure. Appl. Math. 37 (1984), 189-206. · Zbl 0522.35065 · doi:10.1002/cpa.3160370203
[7] Tanaka K.: Infinitely many periodic solutions for the equation \(u_ {tt}-u_ {xx}\pm | u| ^ {s-1}u=f(x,t)\). Proc. Japan. Acad. 61 (1985), Ser. A, 70-73. · Zbl 0591.35008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.